MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported by customer that they noted leaking at the insertion site.There was a picc lumen that a horizonal split at the 7cm mark.Picc placed on (b)(6) 24 by picc rn.Rn stated no issues with placement.Patient was discharged home on (b)(6) 24 with the picc line.Picc line was working at time of discharge.Patient came back into the ed on (b)(6) 24 due to his home health nurse being unable to obtain blood return from the picc lumen and reported difficulty flushing the line.The ed confirmed in the chart that upon arrival the picc lumen was not working properly.Cathflo was given in the ed and the nurse reported that the line flushed and drew blood.Patient was discharged home.Patient arrived to the ed on (b)(6) 24 due to the picc line leaking.Patient reported that he has been getting daily abx with no pain or difficulty flushing the line.However, patient reported that the home health nurses were stating "blood return difficulties".The vascular access team was consulted to the ed.When rn arrived, they noticed no leaking at the site when flushed.After re-dressing the line they noted leaking at the insertion site and also noted swelling around the insertion site that appeared to be infiltrated.The picc line was removed from the patients arm.The picc was flushed (outside of the patients arm) and they noted a horizontal split along the 7cm mark.On initial placement, charting showed 0cm left out.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The manufacturer has received the sample and will evaluate.Results are expected soon.
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.The complaint of a catheter fracture was confirmed.The product returned for evaluation was one 4fr sl powerpicc solo catheter.The investigation findings are consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to cyclic kinking of the catheter tube in which physiological, placement, usage, and mechanical factors may gradually form a crack(s) in the catheter.The returned product sample was evaluated and a split was observed between the 6cm and 7cm depth markers.The catheter split contained physical features associated with material fatigue, and the characteristics observed which supported this type of failure included: ¿ damage which was circumferentially aligned ¿ fracture edges which were rounded and polished due to repeated material wear ¿ 'c' shaped impressions leading into the fracture site which are consistent with material buckling due to movement which caused the fracture edges to be pressed together ¿ overall elliptical shape to the fracture cross-section (a result of repeated kinking of the tubing) an examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.The damage location suggested that catheter securement, access and maintenance techniques may have contributed.
 
Event or Problem Description
It was reported by customer that they noted leaking at the insertion site.There was a picc lumen that a horizonal split at the 7cm mark.Picc placed on (b)(6) 2024 by picc rn.Rn stated no issues with placement.Patient was discharged home on (b)(6) 2024 with the picc line.Picc line was working at time of discharge.Patient came back into the ed on (b)(6) 2024 due to his home health nurse being unable to obtain blood return from the picc lumen and reported difficulty flushing the line.The ed confirmed in the chart that upon arrival the picc lumen was not working properly.Cathflo was given in the ed and the nurse reported that the line flushed and drew blood.Patient was discharged home.Patient arrived to the ed on (b)(6) 2024 due to the picc line leaking.Patient reported that he has been getting daily abx with no pain or difficulty flushing the line.However, patient reported that the home health nurses were stating "blood return difficulties".The vascular access team was consulted to the ed.When rn arrived, they noticed no leaking at the site when flushed.After re-dressing the line they noted leaking at the insertion site and also noted swelling around the insertion site that appeared to be infiltrated.The picc line was removed from the patients arm.The picc was flushed (outside of the patients arm) and they noted a horizontal split along the 7cm mark.On initial placement, charting showed 0cm left out.

Brand Name
POWERPICC SOLO 4F SL MAX BARRIER PLUS KIT W/GUARDIVA, PROBE COVER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key19281026
Report Number3006260740-2024-02266
Device Sequence Number20750426
Product Code LJS
UDI-Device Identifier00801741154997
UDI-Public(01)00801741154997
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K072230
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model NumberN/A
Device Catalogue Number1194108D3
Device Lot NumberREHZ0407
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/30/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/18/2024
Supplement Date Received by Manufacturer05/16/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date06/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/01/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown